Alert archive / Iowa / Snow Advisories in 2005
Snow Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this snow advisory at Dec 14, 2005, 4:04 AM CST for 20 counties in Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 4:04 AM CST (10:04 UTC)
- Expired
- Dec 14, 2005, 11:16 AM CST
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this snow advisory went out at Dec 14, 3:30 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 14, 3:30 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CST WED DEC 14 2005 .DISCUSSION... COMPLEX STORM SYSTEM TO DEAL WITH IN CENTRAL IOWA TODAY. WATER VAPOR IS SHOWING THE FIRST IN SEVERAL SHORTWAVES PUSHING THROUGH KANSAS INTO MISSOURI RIGHT NOW WITH A SECOND ONE BACK INTO THE ROCKIES. A STRONGER WAVE ASSOCIATED WITH THE LOW IS FURTHER NORTH INTO MN. AT THE SURFACE...LOW PRES OVER WCEN MN WITH A SECONDARY LOW OVER WRN MO WILL MOVE INTO CENTRAL IOWA TODAY. TEMPERATURES HAVE BEEN HOVERING AROUND THE FREEZING MARK ALL NIGHT AND AS SUCH THE THE SNOW IS EXTREMELY WET AND HEAVY. WIND SPEEDS ARE NOT AS STRONG AS PREVIOUSLY THOUGHT EITHER. AS A RESULT OF THE PROLONGED WARM AIR AND LOWER WINDS...WE HAVE DROPPED THE WINTER STORM WARNING UP NORTH AND THE SNOW/BLOWING SNOW ADVISORY FURTHER SOUTH AND REPLACED IT WITH A SNOW ADVISORY ALONG AND NORTH OF HIGHWAY 20. SUPPORTING THIS WAS THE MODELS INDICATING THAT LIFT IN THE DENDRITIC LAYER WILL BE NEARLY NON EXISTENT BY THIS AFTERNOON. HOWEVER I DO THINK THAT THAT SECOND SHORTWAVE SHOULD GIVE A BOOST TO SNOWFALL LATER TODAY. ADDITIONAL SNOW TOTALS TODAY EXPECTED TO BE AROUND 2 TO 3 INCHES IN THE ADVISORY AREA AND 1 INCH OR SO BETWEEN I-80 AND HIGHWAY 20. THE MODELS ARE AND HAVE BEEN CONSISTENT WITH THE UPPER LOW VACILLATING OVER MN/WI FOR THE NEXT 24 TO 36 HOURS. EVENTUALLY COLDER AIR WILL SPILL IN BUT BY THEN THE SUPPORT FOR HEAVIER SNOWFALL WILL BE GONE. AS THE LOW DOES SLOWLY MIGRATE TO THE EAST WE WILL EVENTUALLY GET THE DEFORMATION ZONE SNOWFALL...WHICH IS FORECAST TO COME ACROSS THE FORECAST AREA DURING THE DAY THURSDAY. THEN THE COLDER AIR SETS IN FOR BELOW AVG TEMPS ONCE AGAIN. WE STAYED CLOSE TO GUIDANCE TODAY BUT COLDER THAN GUIDANCE THROUGH THE WEEKEND. && .DMX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY ALONG AND NORTH OF HIGHWAY 20 THROUGH 4 PM. && FAB
Hazardous weather outlook, Dec 14, 12:30 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CST WED DEC 14 2005 IAZ004>007-015>017-024>028-036>039-141200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK- 1230 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA...NORTH OF HIGHWAY 30. .DAY ONE...OVERNIGHT SNOW WILL CONTINUE TO FALL OVERNIGHT. ADDITIONAL ACCUMULATIONS OF ONE TO THREE INCHES WILL OCCUR BY 6 AM. A SOUTHEAST WIND WILL BLOW AT 15 TO 20 MPH AND MAY PRODUCE SOME DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY ON WEDNESDAY. STORM TOTAL ACCUMULATIONS WILL BE IN THE 6 TO 8 INCH RANGE BY WEDNESDAY EVENING. THE CHANCE OF LIGHT SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY...WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. IAZ023-033>035-044>050-057>062-141200- POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- 1230 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...GENERALLY ALONG AND SOUTH OF HIGHWAY 30...AND NORTH OF INTERSTATE 80. .DAY ONE...OVERNIGHT SNOW WILL CONTINUE TO FALL OVERNIGHT. ADDITIONAL ACCUMULATIONS OF ONE TO TWO INCHES WILL OCCUR BY 6 AM. A SOUTHEAST WIND WILL BLOW AT 15 TO 20 MPH AND MAY PRODUCE SOME DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY ON WEDNESDAY. STORM TOTAL ACCUMULATIONS WILL BE IN THE 3 TO 6 INCH RANGE BY WEDNESDAY EVENING. THE CHANCE OF LIGHT SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY...WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. IAZ070>075-081>086-092>097-141200- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1230 AM CST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA...SOUTH OF INTERSTATE 80. .DAY ONE...OVERNIGHT SNOW WILL CONTINUE TO FALL OVERNIGHT. ADDITIONAL ACCUMULATIONS OF AN INCH WILL OCCUR BY 6 AM. A SOUTHEAST WIND WILL BLOW AT 15 TO 20 MPH AND MAY PRODUCE SOME DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE DAY ON WEDNESDAY. STORM TOTAL ACCUMULATIONS WILL BE IN THE 2 TO 3 INCH RANGE BY WEDNESDAY EVENING. THE CHANCE OF LIGHT SNOW WILL CONTINUE WEDNESDAY NIGHT THROUGH THURSDAY...WITH LITTLE OR NO ADDITIONAL ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. KINNEY/FAB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.